Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

July 30, 2021Pinal County, Arizona

NWS Tucson, AZ issued this special weather statement at Jul 30, 2021, 9:55 PM MST for Pinal County, Arizona. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2021, 9:55 PM MST (04:55 UTC)
Expired
Jul 30, 2021, 11:00 PM MST
In force
65 min
Issued by
NWS Tucson, AZ

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 67 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 4.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2641 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WWUS85 KTWC 310455
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
955 PM MST Fri Jul 30 2021
 
AZZ505-506-310600-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
955 PM MST Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 1100
PM MST...

At 953 PM MST, Doppler radar was tracking an area of strong 
thunderstorms 17 miles northeast of Picacho Peak State Park, or 20 
miles southeast of Florence, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cactus Forest along with Highway 79 between Oracle Junction and 
Florence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3294 11092 3263 11099 3274 11146 3302 11128
      3304 11125
TIME...MOT...LOC 0453Z 125DEG 14KT 3279 11117 

$$

Meyer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:55 PM MST, 8 hours earlier.

Area forecast discussion, Jul 30, 1:55 PM MST, 8 hours before
Area Forecast Discussion
National Weather Service Tucson AZ
155 PM MST Fri Jul 30 2021

.SYNOPSIS...Isolated to scattered showers and thunderstorms can be
anticipated this evening and Saturday. Thereafter, the overall trend
in thunderstorm coverage will be less for most of next week and
focused south and east of Tucson. High temperatures will trend up
next week with readings peaking around Tuesday.

&&

.DISCUSSION...Regional radar imagery was showing a few showers and
thunderstorms already developing, mainly in the mountains, early
this afternoon. The general area of concern for flash flooding will
be west of Tucson where a Flash Flood Watch remains in effect
through late tonight for western and central Pima county. The
greater Tucson metro will be on the fringes, so cannot rule out an
isolated thunderstorm with heavy downpours impacting the city.
Ensembles favored a decreasing trend in daily thunderstorm coverage
Sunday into the work week with no strong signal indicating
otherwise. High temperatures will also peak slightly above normal
around Tuesday based on limited thunderstorm activity and a
relatively drier airmass in place.

&&

.AVIATION...Valid through 01/00Z.
Increasing clouds into this evening becoming SCT-BKN 10k-14k ft MSL.
ISOLD-SCT SHRA/TSRA through early Saturday morning with strong
erratic wind gusts in excess of 30 kts, heavy downpours, and
temporary MVFR CIGS/VSBYS. ISOLD-SCT SHRA/TSRA redeveloping Saturday
afternoon. Outside of TSRA outflows, SFC wind will generally remain
less than 12 kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Scattered showers and thunderstorms area-wide today
before a downward trend in storm activity this weekend into early
next week when storm chances will mainly be from Tucson eastward.
Storms will likely produce erratic, gusty winds and locally heavy
downpours. RH values remain well above critical thresholds through
at least the middle of next week. Temps will remain near to slightly
below normal. 20-foot winds will generally be less than 15 mph when
not influenced by thunderstorms.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  Flash Flood Watch through late tonight for public zones AZZ501-502.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jul 30, 7:40 PM MST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tucson AZ
740 PM MST Fri Jul 30 2021

AZZ503-504-507-513-514-310345-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
740 PM MST Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL
845 PM MST...

At 738 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Saguaro National Park East to
near Corona De Tucson. Movement was northwest at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Southern and eastern Tucson, Sahuarita, Davis-Monthan Air Force
Base, Tanque Verde, Vail, Sabino Canyon Recreation Area, Summit,
Corona De Tucson, Tucson International Airport, Saguaro National
Park East, Catalina Foothills, Rita Ranch, San Xavier Mission.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3246 11071 3198 11114 3182 11078 3218 11045
TIME...MOT...LOC 0238Z 127DEG 13KT 3215 11052 3191 11078

Meyer
Local storm report, Jul 30, 8:39 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
839 PM MST FRI JUL 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     2 SE TUCSON             32.17N 110.87W
07/30/2021  M55 MPH          PIMA               AZ   ASOS

            ASOS STATION KDMA DAVIS MONTHAN AFB.

&&

KJS
Local storm report, Jul 30, 8:49 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
849 PM MST FRI JUL 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     6 SW TUCSON             32.13N 110.95W
07/30/2021  M63 MPH          PIMA               AZ   ASOS

            ASOS STATION KTUS TUCSON INTERNATIONAL
            AIRPORT.

&&

KJS
Local storm report, Jul 30, 8:51 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
851 PM MST FRI JUL 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     6 SW TUCSON             32.13N 110.95W
07/30/2021  M63 MPH          PIMA               AZ   ASOS

            ASOS STATION KTUS TUCSON INTERNATIONAL
            AIRPORT.

&&

KJS
Local storm report, Jul 30, 9:36 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
936 PM MST FRI JUL 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     FLASH FLOOD      3 WSW TUCSON            32.18N 110.94W
07/30/2021                   PIMA               AZ   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUED A VEHICLE IN THE
            WASH.

0928 PM     FLASH FLOOD      12 NE GREEN VALLEY      31.97N 110.86W
07/30/2021                   PIMA               AZ   DEPT OF HIGHWAYS

            WILMOT RD IS CLOSED FROM TUCSON FIRE STATION
            6 TO SAHUARITA RD DUE TO FLOODING.

&&
Special weather statement, Jul 30, 9:55 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
955 PM MST Fri Jul 30 2021

AZZ505-506-310600-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
955 PM MST Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 1100
PM MST...

At 953 PM MST, Doppler radar was tracking an area of strong
thunderstorms 17 miles northeast of Picacho Peak State Park, or 20
miles southeast of Florence, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cactus Forest along with Highway 79 between Oracle Junction and
Florence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3294 11092 3263 11099 3274 11146 3302 11128
      3304 11125
TIME...MOT...LOC 0453Z 125DEG 14KT 3279 11117

Meyer

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:20 PM MSTSevere Thunderstorm WarningTWCPima55 min
Jul 30, 5:22 PM MSTSevere Thunderstorm WarningTWCPima29 min
Jul 30, 6:11 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 30, 6:33 PM MSTSpecial Weather StatementTWC42 min
Jul 30, 6:52 PM MSTSpecial Weather StatementTWC38 min
Jul 30, 7:10 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 30, 7:20 PM MSTAreal Flood AdvisoryTWCPima4 hr
Jul 30, 7:40 PM MSTSpecial Weather StatementTWC65 min
Jul 30, 7:49 PM MSTSevere Thunderstorm WarningTWCPima41 min
Jul 30, 7:51 PM MSTAreal Flood AdvisoryTWCPima114 min
Jul 30, 7:57 PM MSTSevere Thunderstorm WarningTWCPima48 min
Jul 30, 7:59 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 30, 8:20 PM MSTSevere Thunderstorm WarningTWCPima40 min
Jul 30, 8:29 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 30, 8:35 PM MSTAreal Flood AdvisoryTWCPima115 min
Jul 30, 8:47 PM MSTFlash Flood WarningTWCPima118 min
Jul 30, 10:11 PM MSTFlash Flood WarningTWCPima4 hr
Jul 30, 11:37 PM MSTFlash Flood WarningTWCPima2 hr
Jul 31, 2:06 AM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 31, 3:51 PM MSTAreal Flood AdvisoryTWCPinal114 min
Jul 31, 4:13 PM MSTSpecial Weather StatementTWC47 min

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.